My wife has recently been suffering from an increase in involuntary movements and her Parkinsons nurse suggested she change her daily dosage of Sinemet which seems to have done the trick.
Sadly she is now suffering from diarrhoea and has been for 4 days now. i asked her Parkinsons nurse whether this could be a side effect of her medication and she said it was highly unlikely given she has been taking Sinemet for 2-3 years with no side effects
Her GP believes it is probably a co-incidence and that she has probably got a bout of gastroentiritis.
Out of interest has anyone else suffers similar side effects from Sinemet as we need to put our minds to rest.
Hi im on it as well i dont like what it does to me but it does help me n walking especially it
I know you’re asking the community for their own experiences, however, I just wanted to intersect to let you know that it actually isn’t uncommon for people with Parkinson’s to experience diarrhoea when taking Sinemet. We have more information on this via our website here - https://www.parkinsons.org.uk/information-and-support/levodopa-co-beneldopa-and-co-careldopa.
Please remember that you can always give our helpline a call if you’d like more support on this. Give us a call on 0808 800 0303.
I have been on Sinemet for the last two years. I hope it’s helping my brain. A few months ago, I was experiencing constipation. This went on for a few months, but has now gone away.
I can only put this down to Parkinsons playing tricks to annoy me.
Another strange thing, was a pain in the left side of my neck. It lasted a few months, and nothing helped. Suddenly it has gone, and I have been fine for the last month.
My right shoulder joint is worn, so the ex ray shows, and was painful for several months. I had to change the way I use the PC, by using the mouse with my left hand, as my right arm was very painful. I am happy to say the pain has gone, and the arm is fine.
So I am wondering if Parkinsons could be doing something to help, because medication had no effect on either of these situations. I know it’s a wild guess, but who knows!!!
Hi, my wife was diagnosed with PD just over 20 years ago when she was in her mid 30’s.
She’s been taking a mixture of drugs sinemet being one of them for many years now.
Around 4-5 years ago she was diagnosed with ulcerative colitis. The symptoms started off with diarrhoea but it’s thought that amount of drugs she had consumed had contributed if not caused it.
Am not suggesting this is what your wife has, just relaying our experience!
I hope your wife’s symptoms clear up.